Rip Current, Southwest
- When
- July 11, 1:15 PM AST
- Where
- Southwest forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 53 year old man was carried away by rip currents at 3 Tubos Beach in Joyudas Cabo Rojo.
Winds and seas were below small craft advisory conditions, but winds approached 20 kts around PR and mariners needed to exercise caution.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Winds and seas were below small craft advisory conditions, but winds approached 20 kts around PR and mariners needed to exercise caution.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 11, 12:22 PM AST, 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 1222 PM AST SAT JUL 11 2015 .UPDATE...SHOWERS STILL ISOLATED ACROSS EASTERN PUERTO RICO ALTHOUGH THOSE SOUTH OF THE GREATER SAN JUAN METROPOLITAN AREA ARE MOVING OUT TO SEA TO DIE. SOUNDING AT 11/12Z SHOWS HEAVY CLOUD LAYER NEAR 21 KFT...OTHERWISE ONLY LOW LEVEL MOISTURE PREVALENT. STILL ALMOST 90 KNOTS OF SHEAR BETWEEN 850 AND 200 MB. NO SIGNIFICANT CHANGE FROM DISCUSSION BELOW. && .DISCUSSION...LARGE AREA OF UPPER LEVEL CLOUDS IS IMPEDING HEATING TODAY SO CONVECTION MAY FORM A LITTLE LATER...BUT SHOWERS AND SCATTERED THUNDERSTORMS ARE STILL EXPECTED IN THE NORTHWEST PORTION OF PUERTO RICO WITH SOME SHOWERS ELSEWHERE IN THE INTERIOR. MID LEVELS FROM 6 KFT TO 20 KFT STILL PRETTY DRY. MODELS STILL BRING MOISTURE FROM TROPICAL WAVE ACROSS THE AREA FROM 12/00Z TO 12/12Z...BUT EXPECT SHOWERS AND THUNDERSTORMS TO LINGER IN THE EAST AND SPREAD OVER THE WEST DURING THE DAY. LEAST RAIN IN U.S. VIRGIN ISLANDS AS TROUGH PASSES ACROSS THE MONA CHANNEL FROM THE SOUTHEAST AND MOST ACTIVE PORTION WILL MISS THE USVI. && .AVIATION...BRIEF MVFR EXPECTED IN TJMZ AND TJBQ OTHERWISE NO CHANGE FROM BELOW. && .MARINE...WINDS AND SEAS CONTINUE BELOW SMALL CRAFT ADVISORY CONDITIONS BUT WINDS APPROACH 20 KNOTS AROUND PUERTO RICO AND MARINERS WILL NEED TO EXERCISE CAUTION THERE. && .PREV DISCUSSION... /ISSUED 513 AM AST SAT JUL 11 2015/ SYNOPSIS...MEANDERING UPPER LEVEL LOW NORTHWEST OF THE FORECAST AREA IS EXPECTED TO WEAKEN EARLY NEXT WEEK. AS THIS FEATURE WEAKENS...RIDGE ALOFT WILL BUILD FROM THE SOUTH WITH ANOTHER UPPER LEVEL LOW APPROACHING FROM THE EAST. TROPICAL WAVE NOW LOCATED ACROSS THE FAR EASTERN CARIBBEAN WILL BRING AN INCREASE IN LOW LEVEL MOISTURE TONIGHT AND SUNDAY. DISCUSSION...VARIABLY CLOUDY SKIES PREVAILED ACROSS THE LOCAL ISLANDS OVERNIGHT. ISOLATED PASSING SHOWERS WERE NOTED ACROSS THE WATERS AS WELL AS USVI AND THE EAST COASTAL AREAS OF PUERTO RICO. RAINFALL ACCUMULATIONS ASSOCIATED WITH THIS ACTIVITY WERE MINIMAL. WINDS WERE MAINLY FROM THE EAST AT 10 MPH OR LESS. PATCHES OF LOW LEVEL MOISTURE WILL CONTINUE TO AFFECT THE AREA FROM TIME TO TIME TODAY. THIS WILL RESULT IN PASSING SHOWERS ACROSS WINDWARD AREAS IN THE MORNING...FOLLOWED BY LOCALLY INDUCED SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS NW PR AS WELL AS PORTIONS OF THE METRO AREA IN THE AFTERNOON HOURS. APPROACHING TROPICAL WAVE WILL BRING A SHARP INCREASE IN LOW LEVEL MOISTURE TONIGHT AND SUNDAY. THIS FEATURE AND ASSOCIATED MOISTURE COMBINED WITH THE PROXIMITY OF THE UPPER LEVEL LOW WILL RESULT IN PERIODS OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ON SUNDAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ACROSS THE WEST QUADRANT OF THE FORECAST AREA...WITH BEST MOISTURE AND DYNAMICS REMAINING OVER THE WATERS. MONDAY THRU THURSDAY...SOME DIURNALLY INDUCED SHOWERS CAN BE EXPECTED EACH DAY. HOWEVER ACTIVITY SHOULD BE LIMITED UNDER RIDGE ALOFT AND DRY AIR AT MID LEVELS. LATEST GUIDANCE CONTINUES TO SUGGEST A PULSE OF SAHARAN DUST REACHING THE AREA ON MONDAY... FOLLOWED BY ANOTHER PULSE ON WEDNESDAY. A SHORT BREAK IS EXPECTED ON TUESDAY AS A WEAK TROPICAL WAVE MOVES ACROSS THE AREA. THURSDAY NIGHT AND INTO FRIDAY...SHOWER INTENSITY AND COVERAGE WILL INCREASE AS AN UPPER LEVEL LOW MOVES ACROSS THE AREA. FAIR WEATHER IS THEN EXPECTED DURING THE NEXT WEEKEND...AS RIDGE PATTERN BUILDS ACROSS THE AREA WITH DRIER AIR MOVING IN FROM THE EAST. AVIATION...VFR CONDITIONS EXPECTED THROUGH 11/16Z ACROSS THE LOCAL TERMINALS WITH VCSH LIKELY ACROSS TNCM/TKPK/TIST/TJSJ THROUGH 11/16Z. THEREAFTER...AREAS OF MTN OBSCURATIONS AND SHRA/TSRA ARE POSSIBLE BTWN 11/18 AND 11/23Z..POSSIBLY AFFECTING TJMZ AND TJBQ. WINDS FROM THE EAST AT 5 TO 10 KT UNTIL 11/13Z...STRENGTHENING THEREAFTER TO 10 TO 15KT AND GUSTY FROM THE EAST WITH SEA BREEZE VARIATIONS. MARINE...WINDS BETWEEN 15 AND 20 KNOTS AND SEAS 5 FEET OR LESS EXPECTED THROUGH SUNDAY. WINDS AND SEAS EXPECTED TO INCREASE EARLY NEXT WEEK...BUT SCA CRITERIA IS NOT EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 87 79 / 20 20 50 20 STT 90 79 88 78 / 40 20 40 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. AM...NONE. && 13/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 549 AM AST SAT JUL 11 2015 AMZ710>745-PRZ001>013-121100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 549 AM AST SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS THE ATLANTIC AND CARIBBEAN COASTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-121100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 549 AM AST SAT JUL 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
A 53 year old man was carried away by rip currents at 3 Tubos Beach in Joyudas Cabo Rojo.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Southwest | 2015-07-11 | 53 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2015Every state in 2015This day in weather historyWarnings in Puerto Rico, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 597459.